I recently was prescribed latuda for bipolar depression. I was hospitalized voluntarily and taking 20mg a day. My depression symptoms were still very much present but I had to get back to work and signed myself out. The psychiatrist who I was not thrilled with, gave me a prescription for 40 mg in the morning and 40 mg at night. Almost immediately my racing thoughts have stopped. Although I am ruminating about how flat, dull, and emotionless I feel. I feel zombie like. I am not able to do anything or find pleasure in anything. I have no motivation or goals. I feel like I lost my personality. It is better than feeling depressed but it this the trade off? I'm cutting down to 40mg at night and I see my psychiatric nurse practitioner on Saturday and have therapy twice a week. I was spending my day prior to latuda with racing thoughts, anxiety, and suicidal ideation. I was on lamictal and Trilafon for 5 years but the depression and racing thoughts were still present. I have tried lithium, depakote, zyprexa, resperidone, and at the early stage of my diagnosis back in 2011, I stopped because of weight gain. I am on latuda by itself and have never experienced this flatness and lack of emotion. My house could burn down and I don't think I'd care. A stranger could come into my house with a gun and it wouldn't phase me. Has anyone experienced this with latuda and if so was there another med that helped with bipolar depression? I'm loosing hope that I will find the right medication that will still give me somewhat of a good quality of life or I have to accept this is the alternative to being insanely depressed. I have never been able to really control my racing thoughts and this is the only benefit I am seeing from latuda right now. Any suggestions?
Latuda flat affect, emotionless, dull feeling?
Question posted by Courtney120 on 8 Nov 2017
Last updated on 18 May 2022 (3 months ago) by william murray
I had the same issue with 90mg of Latuda and tried to drop the dosage. I was a zombie just as you described. Eventually I thought enough time had passed that I should try living like a real person. With the psychiatrists help I cut back and eventually got off Latuda for good about a year ago.
Trouble is, now free of Latuda for 9 months, I just got out of a involentary 5250. Evidently I really do need psych meds. I am now on 2mg risperidone and 25mg seroquel (it was 50mg of seroquel in the hospital). My psychiatrist recommended cutting back to 25mg because it has been shown that 25mg is just as effective as 50mg. Thank God I am not a zombie! For me, Latuda was just another problem.
Seems like we are fellow travellers running down opposite paths with the psych drugs. I wish you health and wellness.
I've been going through the same. Wow. I had just become manic and depressed going through the mixed features and a whole lot and I had just started taking 60mg of Latuda before the episode started. Maybe a day before. I was feeling the episode that evening but I woke up feeling normal after that. I quickly learnt compared to the episode. Its not normal. Just bare emotion and a state of being numb asf. Listening to how I sound when I speak bothers me cuz its the most unemotional way to ever say it. It sounds like I don't care. This numbness saved me from an episode. I'm aware I'm still in it but the numbness balances it to a point wheres its dealable. Light waves. If Imma be this numb. I'm gonna have to force the right emotion to fit into my speech. Although I know Latuda can numb you out, but hell take less mg when you're not going through an episode. Up the dose when you do. Because Latuda simply numbs you out.
And that's beautiful. I get wanting to feel emotions. But some emotions to me just shouldn't even be a thing or something I'd ever choose over this numbness.
Hi. I also take Latuda at 40 mg at bed and have for 3 years. Nothing else seems to help with my mania, racing thoughts, and paranoia. I , like you, feel a little flat and non-interested in doing anything on it though. It is, as you said, better than the racing thoughts, but I also miss my personality. We actually tried to up it to 60 mg at one point but I vomited no matter what. So..I am also taking Zoloft at 100mg a day and valium up to 4xs a day. This seems to be a good mix for me as long as triggers don't occur. I did go through a very hard time about a year ago ..a lot of loss.. And we added lamictal temporarily. Once I got through that event we took me off just the lamictal. You're post made me feel not so alone. I feel ya. I get it.
When I first started taking Latuda, I could feel my feelings. I could feel love and joy. Now, I don’t feel anything. I have no pleasure in life whatsoever. I told my doctor this, and she said it was a trade off. That I was better off with a flat affect than to be manic, so she just upped my Prozac. I don’t know what to do??Should I get a second opinion? Has anyone else heard that flat affect is always a side effect of AAPs? I have started cutting my pills in half and I am slowly weaning myself off of this med. I have been on 120 mg every day for a couple of years, and I’m ready for a change. I hope you all find the best medicine for your needs!
Have you tried adding an antidepressant with it? Currently I take Latuda 20mg, Wellbutrin 150mg, and Fluoxetine 20mg. I struggled with feeling down and out, on and off for many years, until I arrived at this particular combination of meds. It's nice actually being able to participate is some degree of life again, without always feeling bland, and wanting to be alone.
I feel like a zombie. I initially went on 40 mg of latuda and felt great. Then they upped it to 60, then 80, and I just got worse and worse. They started adding other medications to it, but none seemed to help. Eventually we worked our way back down to 40 mg, but I no longer feel good there.
I'm usually a goofball, but not anymore. My personality has completely vanished. Nothing seems to interest me or bring me enjoyment. I'm sad and fatigued nearly all the time, and spend my time either ruminating about how crappy I feel or occasionally crying.
I think I've been misdiagnosed with bipolar II, when I actually have MDD. I wonder if latuda is causing more hate than good. I'm going to skip it tonight to see how I feel. Then, if all goes well, I'll keep skipping it.
I know this isn't helpful, but I figured I'd share my experience.
Yes I have been on this medicine for less than a month, only 20mg, and it has taken away all of my emotions, except sadness. I don't like it, I feel so flat and dull but like I need to get something done constantly. They told me that it is common and that eventually my emotions will come back. But it's really hard since everybody around me thinks that I'm just not caring about nothing or them.
As per the literature, Latuda's side effects will eventually resolve although it may take several months and until you feel the full benefits of this medication.
I've been taking 120mg daily for about six months now and I only have two words: WONDER DRUG!
This after having been treated for MDD for most of my life with dozens of medications and combinations.
I feel happy, healthy, and fully functional now!
I hope you're still on this thread, because this is exactly what I've been searching for the past few days. My husband recently started Latuda and is experiencing the same symptoms as you. Flat affect, emotionless, dull feeling. Your statement, "My house could burn down and I don't think I'd care.", says it all. I'm wondering if you're still taking the Latuda and if your symptoms have improved.
The flatness went away slowly over a few months for me.
- Latuda uses and safety info
- Latuda information for Healthcare Professionals (includes dosage details)
- Side effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.